Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
131 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest an alternate medicine for Seroxat taken for anxiety and depression

Answered by
Dr.
Dr. Ashok Kumar

Psychiatrist

Practicing since :2000

Answered : 3120 Questions

default
Posted on Tue, 30 Aug 2016 in Mental Health
Question: Iam suffering from anxiety depression.on seroxet for 13 years .20 ml.now does not seem to work.should I change my medication.am suffering
my YYYY@YYYY
doctor
Answered by Dr. Ashok Kumar 37 minutes later
Brief Answer:
I think yes

Detailed Answer:
Dear XXXX,
Thanks for using Health care magic.

I read your query and understand your concerns.

It is common observation among antidepressant users that a medicine which was effective earlier loses efficacy for the individual and seroxet is one among the medications.

In case of loss of efficacy we have two options which are commonly employed.

First to increases the dose. Since seroxet can be used upto 60 mg in individual person there is large scope to increase the dose of seroxet in your case. It can be increased to 30 mg a day and I hope that will be effective for you.

The second option is to change the medication. We have currently more than 50 of antidepressants and after discussing with your doctor you can decide the one suitable for your profile. This option should be exercised if there is problem with side effects of earlier medication.


I hope this helps you.
If you have more questions feel free to write back to me.
Thanks and regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ashok Kumar 44 hours later
Is it better to change the medication or increase seroxet dose.which one will be less suffering.i have high bp And mild diabetes as well.my three weeks are good three weeks again anxiety.then again after two three years I will need to increase.is that so.my bp goes very high and low.scary.
doctor
Answered by Dr. Ashok Kumar 10 minutes later
Brief Answer:
Increasing the dose can be a better option

Detailed Answer:
Hello,
Thanks for reverting back to me.

Considering your good response in past and no side effects with paroxetine I feel increasing dose can be a better option.

High bp and mild diabetes are independent diseases and nothing to do with paroxetine. They need independent treatment.

I hope this assists you further.
Thanks and regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  

Recent questions on  High bp

doctor1 MD

I’m taking Clonidine for High BP , I was only on for 2 weeks,0.1mg (twice a day) and had every side effect. The Dr. Said to to cut back to once a...

doctor1 MD

We are wondering if my husband may have had a small stroke. Taken to the er with confusion loss of balance extremely high BP and migraine type...

doctor1 MD

Hello Doc Request your advice here I have been experiencing high bp from past 2 monthd but it has always been fluctuating at times it is 140 /80 at...

doctor1 MD

How long can I retain a 153/100 Blood Pressure and be safe? And...? My blood pressure is 153/100 and has been like that since my Dr. visit a few...

doctor1 MD

I am a 26 year old male who has been on high blood pressure medication (enalipril 20mg) for about 5 years. Lately I have taken in interest in...